Should i continue using Tretiva (Accutane) tablet?
Patient : I am taking tretiva-10 capsules from last 2-3 days as prescribed by my doctor. I have to continue it for 1 month. My skin started drying out too much and it lookes like scales of fish now. I am afraid whether to continue this because i also heard that it will affect the reproductive system and will cause birth defects for children when we get pregnant. Please help me in deciding whether to continue this or not.
Tretiva or isotretinoin is used in the treatment of severe recalcitrant nodular acne unresponsive to conventional therapy. Dry skin and lips are a common side effect of the drug. When on isotretinoin, it is important to use moisturizers that are gel based (alcohol based sunscreens may be too drying). Also remember to avoid getting the skin exposed to the sun as you may get sun-burnt more easily. I would advise you to see your dermatologist or doctor and discontinue use of the drug if severe skin reaction occurs.
Major fetal abnormalities (both internal and external), spontaneous abortion, premature births and low IQ scores in surviving infants have been reported. You should not become pregnant during therapy or for 1 month following discontinuation of isotretinoin.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.